Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 97, NWS New York, NY
NWS New York, NY issued this small craft advisory at Nov 18, 2011, 2:46 PM EST. It took effect at Nov 19, 2011, 6:27 AM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2011, 2:46 PM EST (19:46 UTC)
- In effect from
- Nov 19, 2011, 6:27 AM EST
- Expired
- Nov 20, 2011, 5:49 PM EST
- In force
- 35 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
044 WHUS71 KOKX 181946 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 246 PM EST FRI NOV 18 2011 ...INCREASING SOUTHWEST WINDS SATURDAY... ANZ330-340-345-350-353-355-190500- /O.CAN.KOKX.SC.Y.0096.000000T0000Z-111118T2000Z/ /O.NEW.KOKX.SC.Y.0097.111119T1500Z-111120T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 246 PM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EST SUNDAY. * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...SOUTH SHORE BAYS OF LONG ISLAND...PECONIC AND GARDINERS BAYS...AND THE EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS 25 TO 30 KT. * SEAS...BUILDING TO 3 TO 7 FT ON THE OCEAN WATERS...HIGHEST EAST OF MORICHES INLET. * TIMING...STRONGEST WINDS LATE SATURDAY AND SATURDAY NIGHT...WITH ROUGHEST SEAS BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-190500- /O.NEW.KOKX.SC.Y.0097.111119T1500Z-111120T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 246 PM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EST SUNDAY. * LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...STRONGEST WINDS EXPECTED BY LATE AFTERNOON AND INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
035 WHUS71 KOKX 190215 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 915 PM EST FRI NOV 18 2011 ...INCREASING SOUTHWEST WINDS SATURDAY... ANZ330-335-338-340-345-350-353-355-192130- /O.CON.KOKX.SC.Y.0097.111119T1500Z-111120T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 915 PM EST FRI NOV 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EST SUNDAY... * LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS EXPECTED BY LATE AFTERNOON AND INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
648 WHUS71 KOKX 190839 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 339 AM EST SAT NOV 19 2011 ...INCREASING SOUTHWEST WINDS TODAY... ANZ335-338-340-345-190945- /O.CAN.KOKX.SC.Y.0097.111119T1500Z-111120T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 339 AM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. OCCASIONAL GUSTS UP TO 25 KT WILL BE POSSIBLE TODAY...BUT ARE NOT EXPECTED TO BE FREQUENT. $$ ANZ330-350-353-355-192300- /O.EXT.KOKX.SC.Y.0097.111119T1500Z-111120T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 339 AM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST SUNDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT OUT TO 20 NM...AND EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET ON THE OCEAN WATERS. * TIMING...STRONGEST WINDS EXPECTED BY LATE AFTERNOON AND INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
787 WHUS71 KOKX 191127 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 627 AM EST SAT NOV 19 2011 ...ROUGH CONDITIONS ON THE WATERS TODAY... ANZ330-350-353-355-192300- /O.EXT.KOKX.SC.Y.0097.111119T1127Z-111120T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 627 AM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT OUT TO 20 NM...AND EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS 25 TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS BEGIN LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
129 WHUS71 KOKX 192046 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 PM EST SAT NOV 19 2011 ...ROUGH CONDITIONS ON THE WATERS TONIGHT THROUGH SUNDAY... ANZ330-350-353-355-201100- /O.CON.KOKX.SC.Y.0097.000000T0000Z-111120T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 PM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT OUT TO 20 NM...AND EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE OVER EASTERN WATERS. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS EXPECTED LATE TONIGHT THROUGH EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KCS
569 WHUS71 KOKX 192348 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 648 PM EST SAT NOV 19 2011 ...ROUGH CONDITIONS ON THE WATERS TONIGHT THROUGH SUNDAY... ANZ330-350-353-355-200800- /O.CON.KOKX.SC.Y.0097.000000T0000Z-111120T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 648 PM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT OUT TO 20 NM...AND EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE OVER EASTERN WATERS. * SEAS...4 TO 8 FEET...HIGHEST ACROSS EASTERN OCEAN WATERS. * TIMING...STRONGEST WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
828 WHUS71 KOKX 200310 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1010 PM EST SAT NOV 19 2011 ...ROUGH CONDITIONS ON THE WATERS TONIGHT THROUGH SUNDAY... ANZ330-350-353-355-201000- /O.CON.KOKX.SC.Y.0097.000000T0000Z-111120T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1010 PM EST SAT NOV 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT OUT TO 20 NM...AND EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE OVER EASTERN WATERS. * SEAS...4 TO 8 FEET...HIGHEST ACROSS EASTERN OCEAN WATERS. * TIMING...STRONGEST WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
662 WHUS71 KOKX 200918 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 418 AM EST SUN NOV 20 2011 ...ROUGH CONDITIONS ON THE WATERS TONIGHT THROUGH THIS EVENING... ANZ340-345-202100- /O.EXA.KOKX.SC.Y.0097.000000T0000Z-111120T2300Z/ PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 418 AM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...PECONIC AND GARDINERS BAYS AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-202100- /O.EXT.KOKX.SC.Y.0097.000000T0000Z-111121T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 418 AM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * LOCATION...THE OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT AND OUT TO 20 NM.. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FROM MID MORNING THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-355-202100- /O.CON.KOKX.SC.Y.0097.000000T0000Z-111120T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 418 AM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET AND OUT TO 20 NM...AND EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET ON THE OCEAN...AND 2 TO 4 FT ON THE EASTERN LONG ISLAND SOUND. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FROM MID MORNING THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
244 WHUS71 KOKX 202053 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 353 PM EST SUN NOV 20 2011 ...ROUGH CONDITIONS ON THE WATERS THROUGH THIS EVENING... ANZ330-340-345-355-202300- /O.CON.KOKX.SC.Y.0097.000000T0000Z-111120T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 PM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET AND OUT TO 20 NM...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS BAYS. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-210500- /O.CON.KOKX.SC.Y.0097.000000T0000Z-111121T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 353 PM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * LOCATION...THE OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT AND OUT TO 20 NM.. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
577 WHUS71 KOKX 202249 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 549 PM EST SUN NOV 20 2011 ...ROUGH CONDITIONS ON THE CENTRAL AND EASTERN OCEAN WATERS TONIGHT... ANZ350-353-210600- /O.CAN.KOKX.SC.Y.0097.000000T0000Z-111121T0600Z/ /O.NEW.KOKX.SC.Y.0098.111120T2300Z-111121T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 549 PM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. * LOCATION...THE OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT AND OUT TO 20 NM.. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-355-210000- /O.CAN.KOKX.SC.Y.0097.000000T0000Z-111120T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 549 PM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE ADVISORY HAS BEEN CANCELLED AS WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 1:21 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 18, 1:21 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EST FRI NOV 18 2011
.SYNOPSIS...
HIGH PRESSURE BUILDS TO OUR SOUTH THROUGH TONIGHT...THEN SLIDES
EAST INTO THE MID ATLANTIC THROUGH SATURDAY NIGHT. A COLD FRONT
APPROACHES FROM THE WEST ON SUNDAY...THEN PASSES THROUGH SUNDAY
NIGHT...FOLLOWED BY HIGH PRESSURE BUILDING IN FROM THE NORTH EARLY
NEXT WEEK. A STORM SYSTEM THEN AFFECTS THE REGION DURING THE MID-WEEK
PERIOD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DIMINISHING WINDS THIS AFTERNOON AS WINDS ALOFT WEAKEN...AND COLD
AIR ADVECTION WANES.
TEMPS ON TRACK...IN THE 40S THIS AFTERNOON. WIND DIRECTION CHANGE
AT 850 HPA WITH RIDGE BUILDING IN SHOULD TURN OFF FLOW FROM THE
LAKES SOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
DEEP LAYERED RIDGING...WITH ITS CORE AROUND FLORIDA...BUILDS IN
TONIGHT AND SATURDAY. THE RESULT WILL BE SW FLOW ALOFT...WITH
MINIMAL CLOUD COVER...AND GUSTY WINDS DURING THE DAY ON SATURDAY.
FOR TEMPERATURES...EXPECT WINDS TO DECOUPLE...ESPECIALLY ACROSS
THE INTERIOR BY LATE TONIGHT...WHEN COUPLED WITH LITTLE IF ANY
CLOUD COVER...WILL ALLOW FOR DECENT RADIATIONAL COOLING. TOOK THE
MINIMUM OF MAV/MET GUIDANCE...UNDER CUTTING BY A FEW DEGREES IN
NORMALLY COLDER LOCATIONS FOR LOWS. EXPECT LOWS SLIGHTLY BELOW
NORMAL IN THE NYC METRO AND AROUND 5 DEGREES BELOW NORMAL
ELSEWHERE. FOR HIGHS SATURDAY...THE RIDGING SHOULD LIMIT MIXING TO
AROUND 950 HPA...SO USED A BLEND OF MAV/MET GUIDANCE WITH A MIX
DOWN FROM 950 HPA. THIS YIELDED VALUES SLIGHTLY BELOW NORMAL.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL BE WELL OFFSHORE SATURDAY NIGHT WITH A WARM
ADVECTION PATTERN IN PLACE...MODELS INDICATE INCREASING LOW LEVEL
MOISTURE DURING THE OVERNIGHT HOURS. WITH A LOW LEVEL INVERSION
SETTING UP AS A SW FLOW ADVECTS OVER COOL SURROUNDING
WATERS...SECTIONS AROUND THE COAST STAND A DECENT CHANCE OF STRATUS
MOVING IN...POSSIBLY SPREADING INTO THE INTERIOR ZONES AS WELL.
FOR SUNDAY...A COLD FRONT EXITING THE GREAT LAKES REGION HEADS OUR
WAY. LOOKS LIKE WE GET INTO AT LEAST PARTLY SUNNY SKIES FOR A TIME
BEFORE CLOUDS INCREASE IN ASSOCIATION WITH THE FRONT. WENT WITH A
BLEND OF MAV/NAM MOS GUIDANCE FOR HIGHS...BUT IF MORE SUNSHINE
MATERIALIZES...HIGHS COULD REACH WELL INTO THE 60S FOR SOME
LOCATIONS. MODELS DIFFER A LITTLE WITH THE TIMING OF THE PASSAGE OF
THE COLD FRONT...BUT GENERALLY AGREE THAT THERE IS NOT A LOT OF
MOISTURE WITH THE FRONTAL PASSAGE. HAVE ONLY SLIGHT CHANCE POPS
DURING SUNDAY NIGHT...AND KEPT A SLIGHT CHANCE IN THROUGH
MONDAY...BUT IT IS STARTING TO LOOK LIKE MONDAY CAN TURN OUT TO BE
A COMPLETELY DRY DAY.
DIFFERENCES AMONG THE MODELS CONTINUE FOR THE REST OF THE FORECAST
PERIOD...BUT THERE IS AT LEAST AGREEMENT THAT A STORM SYSTEM WILL
PASS NEAR ENOUGH TO BRING PRECIPITATION DURING THE MIDWEEK PERIOD.
OVERALL BEST CHANCES LOOK TO BE TUESDAY NIGHT AND WEDNESDAY...AND
IF THE 00Z/18TH ECMWF PANS OUT...ADDITIONAL CHANCES ON
THANKSGIVING. WILL NOT GO WITH THE ECMWF SOLUTION JUST YET AS IT
IS A PRETTY SIGNIFICANT CHANGE FROM ITS PREVIOUS COUPLE OF RUNS
WITH A MUCH MORE AMPLIFIED LONGWAVE PATTERN ALOFT...AND A CLOSING
500MB LOW HELPING TO DEEPEN THE STORM AS IT IS A LITTLE EAST OF THE
40N/70W BENCHMARK.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS FOR THE PERIOD. HIGH PRESSURE BUILDS SOUTH OF THE
REGION TODAY INTO TOMORROW.
WNW FLOW EARLY THIS AFTN WILL BACK THROUGH THE AFTN
HOURS...BECOMING MORE SWLY BY AROUND 22Z. WINDS ALOFT ARE
WEAKENING...SO DID NOT INCLUDE GUSTS IN THE 18Z ISSUANCE.
SUSTAINED BETWEEN 10 AND 15 KTS CAN BE EXPECTED THROUGH
21Z...BEFORE DECREASING BELOW 10 KTS. LIGHT WINDS WILL THEN
PREVAIL DURING THE OVERNIGHT HOURS...WITH WINDS INCREASING AGAIN
AROUND 15Z SAT MORNING. INCLUDED GUSTS FOR A PERIOD OF TIME FROM
15Z ON TO REFLECT THIS INCREASE.
A FEW CU ARE NOTICEABLE THIS AFTN OVER THE METRO TAF SITES.
OTHERWISE...CLEAR SKIES ARE EXPECTED FOR THE REMAINDER OF THE
AFTN. A FEW HIGH CLOUDS WILL MOVE IN OVER ALL SITES THIS EVENING
AND LAST INTO TOMORROW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED AT THIS
TIME.
KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED AT THIS
TIME.
KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED AT THIS
TIME.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED AT THIS
TIME.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED AT THIS
TIME.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED AT THIS
TIME.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
SATURDAY AFTERNOON THROUGH MONDAY...VFR.
TUESDAY-WEDNESDAY...SUB-VFR POSSIBLE IN A SHOWER.
&&
.MARINE...
GUSTY WINDS CONTINUE TO DIMINISH AS THE DAY PROGRESSES. WITH
DIMINISHING WINDS IN THE LOW LEVELS...AND A RELAXING PRESSURE
GRADIENT TONIGHT...EXPECT SUB-SMALL CRAFT CONDITIONS OVER ALL
WATERS.
A 20-30 KT 950-850 HPA JET BUILDS OVER THE REGION BY SATURDAY
AFTERNOON WITH GUSTS OF 25-30 KT LIKELY OVER ALL BUT NY HARBOR AND
WESTERN LONG ISLAND SOUND - MIGHT BE OCCASIONAL THERE. CONFIDENCE
IS NOT QUITE HIGH ENOUGH TO GO WITH AN SCA IN THAT TIME FRAME
RIGHT NOW.
SCA CONDITIONS ARE PROBABLE SATURDAY NIGHT AND SUNDAY ON THE OCEAN
WATERS...AND POSSIBLE OVER EASTERN LONG ISLAND SOUND OUT AHEAD OF A
COLD FRONT. WINDS DO NOT LOOK PARTICULARLY STRONG AFTER THE COLD
FRONT PASSES THROUGH SUNDAY NIGHT...SO MONDAY AND TUESDAY LOOK TO BE
RELATIVELY TRANQUIL WITH SUB-SCA CONDITIONS. SEAS HOWEVER MIGHT BE
ABLE TO CLIMB TO 5 FT ON THE OCEAN WATERS LATE TUESDAY NIGHT IN
ADVANCE OF THE NEXT STORM SYSTEM.
&&
.HYDROLOGY...
DRY WEATHER IS EXPECTED INTO EARLY NEXT WEEK...EXCEPT FOR POSSIBLY
A SHOWER OR TWO SUNDAY EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ANZ330-
340-345-350-353-355.
&&
SYNOPSIS...JC/MALOIT
NEAR TERM...MALOIT/PW
SHORT TERM...MALOIT
LONG TERM...JC
AVIATION...JMC/SEARS
MARINE...JC/MALOIT/PW
HYDROLOGY...MALOITHazardous weather outlook, Nov 18, 4:00 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 400 AM EST FRI NOV 18 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-190900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 400 AM EST FRI NOV 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.